Alert archive / Kentucky / Tornado Warnings in 2026
Tornado Warning 4, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Mar 15, 2026, 9:59 PM CDT for 6 counties in Kentucky. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2026, 9:59 PM CDT (02:59 UTC)
- Expired
- Mar 15, 2026, 10:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Butler County, KY, Edmonson County, KY, Grayson County, KY, Hart County, KY, Logan County, KY, Warren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 9:59 PM CDT | TORNADO | 4 W Sugar Grove, KY | NWS STORM DAMAGE SURVEY DETERMINED THAT AN EF0 TORNADO TOUCHED DOWN 1 NE OF TURNERTOWN IN BUTLER COUNTY, KY AT APPROXIMATELY 10:59 PM ON SUNDAY MARCH 15, 2026. THE TORNADO TRAVELLED NE FOR A TOTAL PATH LENGTH OF 4.64 MILES WITH A WIDTH OF 50 YARDS, ENDING 1 W |
| Mar 15, 10:05 PM CDT | TSTM WND GST 68 | 2 Wsw Woodbury, KY | |
| Mar 15, 10:05 PM CDT | TSTM WND GST 68 | 2 Wsw Woodbury, KY | |
| Mar 15, 10:06 PM CDT | TSTM WND DMG | 1 Wsw Riverside, KY | Damage to car port. |
| Mar 15, 10:06 PM CDT | TSTM WND DMG | 1 Wsw Riverside, KY | Damage to car port. |
| Mar 15, 10:06 PM CDT | TSTM WND DMG | 2 Wsw Riverside, KY | Damage to barns. |
| Mar 15, 10:06 PM CDT | TSTM WND DMG | 2 Wsw Riverside, KY | Damage to barns. |
| Mar 15, 10:06 PM CDT | TORNADO | 2 Sw Riverside, KY | The National Weather Service conducted a storm survey on Wednesday, March 18th for the storms that occurred on Sunday night, March 15th. A tornado was determined to have occurred in Warren County with max winds of 90 MPH (EF1). Damage was first observed along |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 7:26 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 536 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
482
WFUS53 KLMK 160259
TORLMK
KYC031-061-085-099-141-227-160345-
/O.NEW.KLMK.TO.W.0004.260316T0259Z-260316T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
959 PM CDT Sun Mar 15 2026
The National Weather Service in Louisville has issued a
* Tornado Warning for...
Northeastern Logan County in south central Kentucky...
Western Hart County in central Kentucky...
Southern Butler County in south central Kentucky...
Southeastern Grayson County in central Kentucky...
Northern Warren County in south central Kentucky...
Edmonson County in south central Kentucky...
* Until 1045 PM CDT.
* At 958 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located 13
miles east of Dunmor, moving northeast at 75 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Brownsville around 1020 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Roundhill, Chalybeate, Insco, Dimple, Girkin, Black Gold, Leetown,
Cub Run, Rockland, and Sunfish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3718 8682 3740 8599 3711 8607 3687 8693
TIME...MOT...LOC 0258Z 240DEG 66KT 3703 8678
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BJS3 follow-up statements
259
WWUS53 KLMK 160314
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
1014 PM CDT Sun Mar 15 2026
KYC141-160323-
/O.CAN.KLMK.TO.W.0004.000000T0000Z-260316T0345Z/
Logan KY-
1014 PM CDT Sun Mar 15 2026
...THE TORNADO WARNING FOR NORTHEASTERN LOGAN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been
cancelled.
A Tornado Watch remains in effect until 200 AM CDT for south central
and central Kentucky.
&&
LAT...LON 3740 8599 3711 8607 3696 8663 3725 8656
TIME...MOT...LOC 0313Z 240DEG 66KT 3716 8651
$$
KYC031-061-085-099-227-160345-
/O.CON.KLMK.TO.W.0004.000000T0000Z-260316T0345Z/
Hart KY-Butler KY-Grayson KY-Warren KY-Edmonson KY-
1014 PM CDT Sun Mar 15 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR WESTERN
HART...EAST CENTRAL BUTLER...SOUTHEASTERN GRAYSON...NORTHERN WARREN
AND EDMONSON COUNTIES...
At 1013 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 11
miles east of Morgantown, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Brownsville around 1025 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Windyville, Chalybeate, Roundhill, Black Gold, Girkin, Cub Run, Lines
Mill, Broadway, Rockland, and Tuckertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3740 8599 3711 8607 3696 8663 3725 8656
TIME...MOT...LOC 0313Z 240DEG 66KT 3716 8651
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BJS989
WWUS53 KLMK 160334
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
1034 PM CDT Sun Mar 15 2026
KYC031-227-160343-
/O.CAN.KLMK.TO.W.0004.000000T0000Z-260316T0345Z/
Butler KY-Warren KY-
1034 PM CDT Sun Mar 15 2026
...THE TORNADO WARNING FOR EAST CENTRAL BUTLER AND NORTHERN WARREN
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for south central
and central Kentucky.
&&
LAT...LON 3740 8599 3711 8607 3711 8627 3732 8630
TIME...MOT...LOC 0333Z 240DEG 66KT 3735 8610
$$
KYC061-085-099-160345-
/O.CON.KLMK.TO.W.0004.000000T0000Z-260316T0345Z/
Hart KY-Grayson KY-Edmonson KY-
1034 PM CDT Sun Mar 15 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR WESTERN
HART...SOUTHEASTERN GRAYSON AND EASTERN EDMONSON COUNTIES...
At 1033 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 11
miles northwest of Munfordville, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
western Hart, southeastern Grayson and eastern Edmonson Counties,
including the following locations... Ollie, Chalybeate, Rhoda, Bee,
Macon, Bee Spring, Cub Run, Lines Mill, Ponderosa, and Broadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3740 8599 3711 8607 3711 8627 3732 8630
TIME...MOT...LOC 0333Z 240DEG 66KT 3735 8610
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BJS077 WWUS53 KLMK 160343 RRA SVSLMK Severe Weather Statement National Weather Service Louisville KY 1043 PM CDT Sun Mar 15 2026 KYC061-085-099-160353- /O.EXP.KLMK.TO.W.0004.000000T0000Z-260316T0345Z/ Hart KY-Grayson KY-Edmonson KY- 1043 PM CDT Sun Mar 15 2026 ...THE TORNADO WARNING FOR WESTERN HART...SOUTHEASTERN GRAYSON AND EASTERN EDMONSON COUNTIES WILL EXPIRE AT 1045 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 200 AM CDT for south central and central Kentucky. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Louisville. && LAT...LON 3740 8599 3711 8607 3711 8627 3732 8630 TIME...MOT...LOC 0343Z 240DEG 66KT 3743 8594 $$ BJS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:48 PM CDT, 3 hours 11 minutes earlier. Its key messages:
- * Strong winds from the south continue this afternoon with gusts of 40-50 mph. Some isolated areas of 50+ mph will be possible. * A robust cold front will push across the region tonight and early Monday morning. A line of strong to severe thunderstorms will accompany the front with a damaging wind threat. Tornadoes will also be possible. * Rapid drop in temperatures early Monday morning, with scattered snow showers expected Monday. Light snow accumulations will be possible. * Much colder conditions are expected for Monday and Tuesday. Wind chills in the single digits and teens for Tuesday morning.
Area forecast discussion, Mar 15, 6:48 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
748 PM EDT Sun Mar 15 2026
...Updated Aviation Discussion...
.KEY MESSAGES...
* Strong winds from the south continue this afternoon with gusts of
40-50 mph. Some isolated areas of 50+ mph will be possible.
* A robust cold front will push across the region tonight and early
Monday morning. A line of strong to severe thunderstorms will
accompany the front with a damaging wind threat. Tornadoes will
also be possible.
* Rapid drop in temperatures early Monday morning, with scattered
snow showers expected Monday. Light snow accumulations will be
possible.
* Much colder conditions are expected for Monday and Tuesday. Wind
chills in the single digits and teens for Tuesday morning.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 314 PM EDT Sun Mar 15 2026
Strong, deep S/SW flow is in place ahead of a deepening low pressure
system moving across the Midwest. A potent mid/upper level trough
will continue to dig over the Midwest and MS Valley through tonight,
while a sub-990 mb sfc low lifts northeast over Lower MI. We have
seen widespread 40-50 mph gusts out of the south today, with brief
gusts of 50-60 mph across southern IN and northern KY. We did
consider an upgrade to a High Wind Warning for 60+ mph damaging
gusts, but the strongest gradient winds were occurring 17-18Z and
current ASOS/AWOS/KY Mesonet obs are all in the 35-50 mph range. The
strongest core of the LLJ also continues to lift northeast across
central IN.
This afternoon, a thin QLCS is pushing east across central MO along
the cold front. This line of very gusty showers and thunderstorms is
still expected to sweep west to east across central KY and southern
IN between 9 PM EDT - 3 AM EDT tonight. The low-level moisture
quality and sfc-based instability still look marginal (up to 250-500
J/kg SBCAPE), but the wind damage threat should be taken seriously.
The southerly LLJ ramps up significantly tonight immediately ahead
of the convective line, with 60-70 kts noted in the 1-3 km layer.
With increased turbulent mixing and convective downdrafts, scattered
to numerous instances of wind damage are expected along the leading
edge of the QLCS. Isolated 70+ mph gusts will be possible,
especially with any bows or surges along the line. Tornadoes are
also possible, but the tornado potential will be limited by the
overnight timing and waning sfc-based instability as the line pushes
east.
Showers are expected to clear the Bluegrass Region around 4 AM EDT,
with strong westerly cold air advection behind the cold front.
Expect a brief lull in precipitation, with rapidly falling
temperatures and gusty westerly winds of 25-35 mph. The upper trough
swings overhead on Monday, with wrap-around moisture pivoting across
IN and central KY. Steepening lapse rates and a cooling/moistening
profile up through 700 mb will yield scattered snow showers late
Monday morning through the afternoon hours. A quick dusting of
accumulation will be possible, perhaps up to an inch in very
localized swaths. Temperatures will struggle in the 30s through the
daytime in the CAA regime.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 314 PM EDT Sun Mar 15 2026
It will remain somewhat breezy Monday night as temperatures fall
through the 20s, evening dropping into the mid/upper teens early
Tuesday morning across southern IN and north-central KY. Wind chills
in the single digits and teens are likely Tuesday morning.
High pressure builds across the region on Tuesday, and afternoon
temps will recover into the low to mid 30s. It will remain chilly
into Tuesday night, with lows in the low to mid 20s. Increasing SW
winds and WAA will help boost temperatures into the mid 40s to mid
50s on Wednesday ahead of a weak clipper. This system could spread
light rain and snow as far south as southern IN and central KY.
Relatively drier and warmer weather is expected heading into late
week.
&&
.AVIATION /00Z TAFS THROUGH 06Z TUESDAY/...
Issued at 745 PM EDT Sun Mar 15 2026
Winds will remain strong out of the south ahead of the approaching
cold front. Radar mosaic shows a line of strong to severe storms
working westward. Currently this line stretches from KCMI to KMVN
with another area of development out ahead of this approaching line.
These two areas merge with a main line working from HNB around 02z
to SDF/BWG around 04z to LEX/RGA around 06z. The storms themselves
could have strong damaging winds of over 50-60kts. Winds will remain
gusty with lingering rain and then a change over to snow as colder
air moves in. There may be a period of dry air with this but winds
will shift from the south to the west as the boundary moves through.
Scattered light snow along with gusty winds will be around during
the day with lingering MVFR CIG that arrive behind the passing front
during the overnight into tomorrow morning. Could see CIG return to
VFR after 18z tomorrow.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory until 8 AM EDT /7 AM CDT/ Monday for KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...Wind Advisory until 8 AM EDT /7 AM CDT/ Monday for INZ076>079-
083-084-089>092.
&&
SHORT TERM...EBW
LONG TERM...EBW
AVIATION...BTNHazardous weather outlook, Mar 15, 2:50 PM CDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 350 PM EDT Sun Mar 15 2026 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-162000- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 350 PM EDT Sun Mar 15 2026 /250 PM CDT Sun Mar 15 2026/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Strong winds from the south are expected this afternoon and evening, with peak wind gusts of 40 to 50 mph. A line of strong to severe thunderstorms will push west to east across the area between 9 PM EDT tonight and 4 AM EDT Monday. Damaging winds are the primary severe weather hazard, but tornadoes will also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow accumulations are possible on Monday with conditions becoming much colder Monday morning. Single digit wind chills are possible early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. GENERAL STORM MOTION OF THE DAY: Storms will move east at 55 to 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EBW
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:23 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 52 min |
| Mar 15, 9:38 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 37 min |
| Mar 15, 9:39 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Logan, Simpson, Warren | 51 min |
| Mar 15, 9:42 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Ohio | 33 min |
| Mar 15, 9:53 PM CDT | Tornado Warning | LMK | Butler, Edmonson, Grayson, Hardin, Hart, Ohio | 52 min |
| Mar 15, 10:13 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Hardin, Meade, Ohio | 47 min |
| Mar 15, 10:16 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hardin and 5 more | 44 min |
| Mar 15, 10:22 PM CDT | Tornado Warning | LMK | Breckinridge, Bullitt, Grayson, Hardin, Meade, Nelson | 38 min |
| Mar 15, 10:42 PM CDT | Tornado Warning | LMK | Hardin, Hart, Larue, Marion, Nelson, Washington | 48 min |
| Mar 15, 10:44 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 31 min |
| Mar 15, 10:46 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Hart, Metcalfe, Simpson and 1 more | 44 min |
| Mar 15, 10:49 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 26 min |
| Mar 15, 10:59 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 31 min |
| Mar 15, 11:07 PM CDT | Tornado Warning | LMK | Bullitt, Franklin, Henry, Jefferson, Shelby, Spencer | 23 min |
| Mar 15, 11:11 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 49 min |
| Mar 15, 11:15 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Larue, Marion, Mercer, Nelson and 5 more | 45 min |
| Mar 15, 11:26 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 34 min |
| Mar 15, 11:26 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Cumberland, Green, Metcalfe and 2 more | 49 min |
| Mar 15, 11:55 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Franklin, Garrard, Harrison and 5 more | 50 min |
| Mar 16, 12:04 AM CDT | Tornado Warning | LMK | Adair, Russell | 41 min |
| Mar 16, 12:13 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 47 min |
| Mar 16, 12:20 AM CDT | Tornado Warning | LMK | Clinton, Cumberland, Monroe | 28 min |
| Mar 16, 12:29 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln | 46 min |
Nearby
Tornado Warnings in Kentucky, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.